The sealed dosage box was still sealed for Mon AM, and looking at the meds in the cup it was clear they were PM meds. However mum point blank refused to accept that she was wrong. I removed the meds, broke the seal on the AM meds and put them in the cup. As the carer left a little later she called me to say mum had still not taken her tablets so I said I would keep an eye.
The second the door closed as the carer left, mum called. I went in and she told me she was sure the meds were wrong, and that she took all these last night. I reminded her that she had just watched me replace all the meds, which she was not sure she had seen at all, but still insisted these are the wrong tablets.
Throughout the carers visit a number of conversations were ended abruptly with mum saying "oh don't confuse me". In my mind the whole matter has gone from a slight concern to keep an eye on, to quite a serious worry now.
With mum having made herself something to eat in the kitchen too in the past few days, the thought of her being left alone in this confused state, where she is breaking her word of not moving about too much, I am now left worried about what will happen if she is left even for a short period.
I have spoken with the hospice and the GP's office this morning to arrange some attention for mum asap. The home nurse from the hospice tried to arrange a visit but it sadly clashed with the visit to the GP, which at this stage takes priority for me. He is more able to assess and take action.
Since she has been out for a ciggy the confusion has continued. She has just this second called me in to say I have incorrectly medicated her, and given her a sleeping tablet, as she is feeling woozy. I have checked and double checked the meds from last night and the sleeping tablet is definatly there in the bin, and was NOT administered this morning. However she remains convinced that she is feeling its effects. At the moment she is outside, showing occasional signs of distress, talking to herself about how she "can't do it".
I'm very confused myself now, so will cut this entry short and see what I can do to try and make things better for her.
Who knows what lays ahead.
Sent using BlackBerry®